Top answers from doctors based on your search:
Disclaimer

what causes tics in children

A 23-year-old member asked:
Dr. Bartholomew Vereb
16 years experience Psychiatry
It depends.: It depends on the child, and on the medication. Some adhd medications are stimulants, and would tend to make tics worse in anyone. Other adhd medicati ... Read More
1
1 thank
Dr. Carla Enriquez
50 years experience Pediatrics
Pharmacology: Tics are repetitive, involuntary, stylized, motor movements involving a single or complex group of muscles. Chemicals that are stimulatory in nature, ... Read More
Dr. William Singer
51 years experience Pediatric Neurology
Increases dopamine: One cause of tics is related to an excess of brain dopamine, an essential brain transmitter. Stimulant medications increase brain dopamine.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A member asked:
Dr. Scott Diede
A Verified Doctor answered
A US doctor answered Learn more
It is possible: If the eye twitching happens soon after giving the medicine (and does not occur at other times), and the child is not taking other meds, it is probabl ... Read More
1
1 thank
Dr. William Singer
51 years experience Pediatric Neurology
Yes: Benedryl can cause children to exhibit a tic. If you repeat the administration and the tic recurs, speak to your doctor about an alternative.
1
1 thank
A 35-year-old member asked:
Dr. William Singer
51 years experience Pediatric Neurology
Causes of tics: Tics are involuntary movement disorders caused by imbalance of brain chemicals. Excessively high Dopamine and glutamate have been found to be underly ... Read More
A 34-year-old member asked:
Dr. Carla Enriquez
50 years experience Pediatrics
Many: Changes of routine, as in the beginning of school after a vacation, often trigger tics. Although these situations can't always be avoided, you can pr ... Read More
2
2 thanks
A 40-year-old member asked:
Dr. Carla Enriquez
50 years experience Pediatrics
Developement: Transient tics occur in 5-7 yr olds as blinking or shoulder hitching, or similar movements. They disappear rapidly. Tics are part of a class of disord ... Read More
1
1 thank
A 23-year-old member asked:
Dr. Katharine Cox
45 years experience Pediatric Emergency Medicine
Likely separate: Tics are often caused by anxiety but some can be part of a separate disease. Take a list of your meds into your doctor's office and he/she will take a ... Read More
A 44-year-old female asked:
Dr. Carol Jacobs
Specializes in Pediatrics
Usually temporary: Transient tic disorder is not uncommon in children and often fades as they age. Medically treatment is usually not needed unless tics are extreme and ... Read More
1
1 thank
A 33-year-old member asked:
Dr. Carla Enriquez
50 years experience Pediatrics
See above: See my answers to this question under my practice topics.
A 46-year-old member asked:
Dr. Martin Fried
36 years experience General Practice
Torette: One cause is tourette syndrome. Facial tics should be evaluated by a neurologist for all possible causes and treatments.
A 25-year-old member asked:
Dr. Carla Enriquez
50 years experience Pediatrics
Many: Facial tics can be developmental (occurring as normal development signs in 6-8 year olds), or part of a motor movement disorder (such as tourette's) . ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month